Nephrology Book

http://www.fpnotebook.com/

Hyperkalemia due to Medications

Aka: Hyperkalemia due to Medications, Medication Causes of Elevated Serum Potassium, Drug-induced Hyperkalemia
  1. See Also
    1. Hyperkalemia
    2. Hyperkalemia Causes
  2. Causes: Medications causing Hyperkalemia
    1. ACE Inhibitors
    2. Amiloride
    3. Angiotensin Receptor Blockers (ARB)
    4. Antifungals (Ketoconazole, Fluconazole, Itraconazole)
    5. Beta Blockers
    6. Cyclosporine
    7. Digoxin
    8. Eplerenone
    9. Fluorosis
    10. Heparin
    11. Hypertonic Infusions (Mannitol, Glucose)
    12. NSAIDs
    13. Penicillin G (high dose)
    14. Pentamidine
    15. Spironolactone
    16. Succinylcholine
    17. Tacrolimus
    18. Transfusions of pRBC
    19. Triamterene
    20. Trimethoprim (decreases urinary excretion of Potassium)
      1. Do not combine with ACE Inhibitors, Angiotensin Receptor Blockers, Spironolactone
      2. Higher risk with age >65 years, Renal Insufficiency, Diabetes Mellitus and Heart Failure
      3. Fralick (2014) BMJ 349:g6196 +PMID:25359996 [PubMed]
    21. Yasmin (Spironolactone-like effect)
  3. Causes: Herbal supplements that may increase Potassium
    1. Alfalfa
    2. Amino Acids (Aminocaproic acid, Arginine, Lysine)
    3. Dandelion
    4. Dried toad skin
    5. Hawthorne Berry
    6. Horsetail
    7. Liliy of the Valley
    8. Milkweed
    9. Nettle
    10. Noni Juice
    11. Siberian Ginseng
  4. Causes: Excessive Potassium intake
    1. See Potassium Supplementation
    2. Salt Substitute (e.g. Mrs. DASH)
    3. Fruits (Bananas, melons, orange juice)
  5. References
    1. Perazella (2000) Am J Med 109:307-14 [PubMed]

Drug-induced hyperkalemia (C0342587)

Concepts Disease or Syndrome (T047)
SnomedCT 237849008
Spanish hipercaliemia medicamentosa, hipercalemia farmacógena (trastorno), hipercaliemia medicamentosa (trastorno), hiperpotasemia medicamentosa, hipercalemia farmacógena
English Drug-induced hyperkalaemia, Drug-induced hyperkalemia, Drug-induced hyperkalemia (disorder)
Sources
Derived from the NIH UMLS (Unified Medical Language System)


You are currently viewing the original 'fpnotebook.com\legacy' version of this website. Internet Explorer 8.0 and older will automatically be redirected to this legacy version.

If you are using a modern web browser, you may instead navigate to the newer desktop version of fpnotebook. Another, mobile version is also available which should function on both newer and older web browsers.

Please Contact Me as you run across problems with any of these versions on the website.

Navigation Tree